Christopher Angstmann

Senior Lecturer

ABOUT ME

 

Biography

I am a Senior Lecturer in the School of Mathematics and Statstics.

Education

    • PhD in Physics, UNSW, 2009
    • Master of Actuarial Studies, UNSW, 2009
    • Bachelor of Science (Honours Class 1) in Physics, UNSW, 2002

RESEARCH

 

Much of my research could broadly be placed in the categories of complex dynamical systems and stochastic modelling. I have been involved in both the development of applied mathematics as well as the application of mathematics to real world phenomena. One aspect of my work has focused on using stochastic processes to incorporate fractional derivative in to partial differential equation, and ordinary differential equation, based models. This has lead to my development of models for anomalous diffusion as well as fractional order compartment models. I have applied this work in a number of different areas in both physics and biology. Related to this I have an interest in fractional calculus, finance, and pattern formation.

 

TEACHING & OUTREACH

 

Courses I teach

MATH6781: Biomathematics

Professional affiliations

Associate of the Institute of Actuaries of Australia

Member of the Australian Mathematical Society

Member of ANZIAM

 

Publications

Journal articles
add
Angstmann CN; Henry BI, 2020, 'Generalized fractional power series solutions for fractional differential equations', Applied Mathematics Letters, vol. 102, pp. 106107 - 106107, http://dx.doi.org/10.1016/j.aml.2019.106107
2020
Angstmann CN; Henry BI; Jacobs BA; McGann AV, 2019, 'An explicit numerical scheme for solving fractional order compartment models from the master equations of a stochastic process', Communications in Nonlinear Science and Numerical Simulation, vol. 68, pp. 188 - 202, http://dx.doi.org/10.1016/j.cnsns.2018.07.009
2019
Angstmann CN; Henry BI; McGann AV, 2019, 'Time-fractional geometric Brownian motion from continuous time random walks', Physica A: Statistical Mechanics and its Applications, vol. 526, http://dx.doi.org/10.1016/j.physa.2019.04.238
2019
Nichols JA; Henry BI; Angstmann CN, 2018, 'Subdiffusive discrete time random walks via Monte Carlo and subordination', Journal of Computational Physics, vol. 372, pp. 373 - 384, http://dx.doi.org/10.1016/j.jcp.2018.06.044
2018
Angstmann CN; Erickson AM; Henry BI; McGann A; Murray J; Nichols J, 2017, 'Fractional order compartment models', SIAM Journal on Applied Mathematics, vol. 77, pp. 430 - 446, http://dx.doi.org/10.1137/16M1069249
2017
Walsh JC; Angstmann CN; Duggin IG; Curmi PMG, 2017, 'Non-linear Min protein interactions generate harmonics that signal mid-cell division in Escherichia coli', PLoS ONE, vol. 12, http://dx.doi.org/10.1371/journal.pone.0185947
2017
Angstmann CN; Henry BI; Jacobs BA; McGann AV, 2017, 'A time-fractional generalised advection equation from a stochastic process', Chaos, Solitons and Fractals, vol. 102, pp. 175 - 183, http://dx.doi.org/10.1016/j.chaos.2017.04.040
2017
Angstmann CN; Henry BI; McGann AV, 2017, 'Generalized fractional diffusion equations for subdiffusion in arbitrarily growing domains', Physical Review E, vol. 96, pp. 042153 - 042153, http://dx.doi.org/10.1103/physreve.96.042153
2017
Angstmann C; Henry BI; McGann A, 2017, 'A Fractional-Order Infectivity and Recovery SIR Model', Fractal and Fractional, vol. 1, pp. 11 - 11, http://dx.doi.org/10.3390/fractalfract1010011
2017
Angstmann CN; Henry BI; Ortega-Piwonka I, 2017, 'Generalized master equations and fractional Fokker–Planck equations from continuous time random walks with arbitrary initial conditions', Computers and Mathematics with Applications, vol. 73, pp. 1315 - 1324, http://dx.doi.org/10.1016/j.camwa.2016.11.015
2017
Angstmann CN; Henry BI; Jacobs BA; McGann AV, 2017, 'Integrablization of time fractional PDEs', Computers and Mathematics with Applications, vol. 73, pp. 1053 - 1062, http://dx.doi.org/10.1016/j.camwa.2016.12.010
2017
Angstmann CN; Henry BI; McGann AV, 2016, 'A fractional-order infectivity SIR model', Physica A: Statistical Mechanics and its Applications, vol. 452, pp. 86 - 93, http://dx.doi.org/10.1016/j.physa.2016.02.029
2016
Angstmann CN; Henry BI; McGann AV, 2016, 'Discretization of Fractional Differential Equations by a Piecewise Constant Approximation', ArXiv, vol. 12, pp. 23 - 36, http://dx.doi.org/10.1051/mmnp/2017063
2016
Walsh JC; Angstmann CN; McGann AV; Henry BI; Duggin IG; Curmi PMG, 2016, 'Patterning of the MinD cell division protein in cells of arbitrary shape can be predicted using a heuristic dispersion relation', AIMS Biophysics, vol. 3, pp. 119 - 145, http://dx.doi.org/10.3934/biophy.2016.1.119
2016
Angstmann CN; Henry BI; McGann AV, 2016, 'A fractional order recovery SIR model from a stochastic process', Bulletin of Mathematical Biology, vol. 78, pp. 468 - 499, http://dx.doi.org/10.1007/s11538-016-0151-7
2016
Angstmann CN; Donnelly IC; Henry BI; Jacobs BA; Langlands TAM; Nichols JA, 2016, 'From stochastic processes to numerical methods: A new scheme for solving reaction subdiffusion fractional partial differential equations', Journal of Computational Physics, vol. 307, pp. 508 - 534, http://dx.doi.org/10.1016/j.jcp.2015.11.053
2016
Angstmann CN; Donnelly IC; Henry BI; Langlands TAM, 2016, 'A Mathematical Model for the Proliferation, Accumulation and Spread of Pathogenic Proteins Along Neuronal Pathways with Locally Anomalous Trapping', Mathematical Modelling of Natural Phenomena, vol. 11, pp. 142 - 156, http://dx.doi.org/10.1051/mmnp/20161139
2016
Angstmann CN; Donnelly IC; Henry BI; Langlands TAM; Straka P, 2015, 'Generalized continuous time random walks, master equations, and fractional Fokker-Planck equations', SIAM Journal on Applied Mathematics, vol. 75, pp. 1445 - 1468, http://dx.doi.org/10.1137/15M1011299
2015
Erickson AM; Henry BI; Murray JM; Klasse PJ; Angstmann CN, 2015, 'Predicting First Traversal Times for Virions and Nanoparticles in Mucus with Slowed Diffusion', Biophysical Journal, vol. 109, pp. 164 - 172, http://dx.doi.org/10.1016/j.bpj.2015.05.034
2015
Angstmann CN; Donnelly IC; Henry BI; Nichols JA, 2015, 'A discrete time random walk model for anomalous diffusion', Journal of Computational Physics, vol. 293, pp. 53 - 69, http://dx.doi.org/10.1016/j.jcp.2014.08.003
2015
Angstmann CN; Donnelly IC; Henry BI, 2013, 'Pattern formation on networks with reactions: A continuous-time random-walk approach', Physical Review E, vol. 87, pp. Article 032804 (13pp), http://dx.doi.org/10.1103/PhysRevE.87.032804
2013
Angstmann CN; Donnelly IC; Henry BI, 2013, 'Continuous time random walks with reactions forcing and trapping', Mathematical Modelling of Natural Phenomena (MMNP), vol. 8, pp. 17 - 27, http://dx.doi.org/10.1051/mmnp/20138202
2013
Stancevic O; Angstmann CN; Murray JM, 2013, 'Turing patterns from dynamics of early HIV infection', Bulletin of Mathematical Biology, vol. 75, pp. 774 - 795, http://dx.doi.org/10.1007/s11538-013-9834-5
2013
Angstmann CN; Donnelly IC; Henry BI; Langlands TAM, 2013, 'Continuous-time random walks on networks with vertex- and time-dependent forcing', Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, vol. 88, http://dx.doi.org/10.1103/PhysRevE.88.022811
2013
Angstmann CN; Morriss GP, 2012, 'An approximate formula for the diffusion coefficient for the periodic Lorentz gas', Physics Letters, Section A, vol. 376, pp. 1819 - 1822, http://dx.doi.org/10.1016/j.physleta.2012.04.045
2012
Angstmann CN; Henry BI, 2011, 'Continuous-time random walks that alter environmental transport properties', Physical Review E, vol. 84, pp. 061146 (8pp), http://dx.doi.org/10.1103/PhysRevE.84.061146
2011
Goodchild SC; Angstmann CN; Breit SN; Curmi PM; Brown LJ, 2011, 'Transmembrane extension and oligomerization of the CLIC1 chloride intracellular channel protein upon membrane interaction', Biochemistry, vol. 50, pp. 10887 - 10897, http://dx.doi.org/10.1021/bi2012564
2011
Morriss GP; Chung YW; Angstmann CN, 2008, 'Thermal contact', Entropy, vol. 10, pp. 786 - 798, http://dx.doi.org/10.3390/e10040786
2008
Abad E; Angstmann CN; Henry BI; McGann AV; Vot FL; Yuste SB, 'Reaction-diffusion and reaction-subdiffusion equations on arbitrarily evolving domains', , http://arxiv.org/abs/2002.06011v1
Working Papers
add
Angstmann CN; Henry BI; Jacobs BA; McGann AV, 2016, Numeric Solution of Advection-Diffusion Equations by a Discrete Time Random Walk Scheme, http://dx.doi.orghttps://www.researchgate.net/publication/309283800_Numeric_Solution_of_Advection-Diffusion_Equations_by_a_Discrete_Time_Random_Walk_Scheme
2016